***Heparin - Need Help***

Discussion in 'Fibromyalgia Main Forum' started by pawprints, Feb 15, 2006.

  1. pawprints

    pawprints New Member

    I just restarted my Heparin injections two times a day and need some help.

    1. What size needle is recommended for these shots?

    2. Can you use your whole stomach area? Mine is already black and blue & slightly swollen after 1 week. Any hints on how to avoid this?

    3. Do you need to wear an ID bracelet stating you are on Heparin in case of an emergency?

    I am determined to do this part of the treatment but could use some help with the sore stomach.

    Thanks.
    [This Message was Edited on 02/16/2006]
  2. fibro15

    fibro15 New Member

    Bump
    [This Message was Edited on 02/16/2006]
  3. abgranny

    abgranny New Member

    Give heparin in lower abdomen between iliac crests (hip bones) use 25gauge 5/8" needle . alternate right abdomen to left abdomen. Give at least 1-2" from navel. Inject slowly into the fat pad and don't massage area after injection. Monitor for bleeding. Yes you should wear some sort of ID letting medical staff know that you are taking heparin. This is a drug that has to be monitored closely.

    Good Luck in your treatment
    [This Message was Edited on 02/16/2006]
  4. Mikie

    Mikie Moderator

    A 28 guage insulin syringe and had no problems. I gathered up the fat on my stomach and stuck the needle straight in. I used different areas and moved around on the stomach. My stomach was bloated and there was some bruising from the injections. After 2 1/2 months, I started bleeding following the injections at the injection sites and I decided to stop them.

    Before the injections, I used to be a bleeder. That is likely because the excess fibrin trapped the platelets and didn't allow them to get to the wound sites. I no longer bruise easily nor bleed profusely.

    I think we should always carry around a card, listing all our meds. The low dose of Heparin we use is probably not critical but it wouldn't hurt to wear a bracelet in case of an emergency.

    Love, Mikie
  5. pawprints

    pawprints New Member

    for the information. I think you are both talking about the insulin needles.

  6. Mikie

    Mikie Moderator

    They are marked 28 guage insulin syringes. The 28 guage refers to the size of the needle. Mine were 1/2 inch long. The syringes and needles are one unit and are disposable. You need a biohazard container to put the used needles into. Some docs' offices will take them to be disposed of and others will not. The fire dept. here has the containers and will take the used needles.

    Any extra syringes can be donated to the Salvation Army.

    Love, Mikie
    [This Message was Edited on 02/16/2006]
  7. pawprints

    pawprints New Member

    I was using the wrong size needle.

    Any idea where to get a Medical Id bracelet?
  8. ldbgcoleman

    ldbgcoleman New Member

    I used ice for about 20 minutes after each injection. This helped alot. After awhile you are no longer swollen or have a bas bruise. I put ice in a hot water bottle when I had to leave in the am and just laid it on my tummy while I drove. At night I used a bag of frozen peas.

    If you have trouble giving yourself the injections try a device alled an autoject you get it at diabeticsexpress.com. It sticks you and delivers the dose at the same time you just push a button. This helped me alot! I just got off the Heperin yesterday. My hypercoagulation has gone from a 60 to a 2 which is very normal so the hEperin worked. I was on it since the end of June.

    Take Care! Lynn
  9. deliarose

    deliarose New Member

    do u feel any better?
    My regular doc is very skeptical of the whole Heparin/coagulation thing. He says that the company that does the testing is also the same one that sells the Heparin.

    Does anyone know if that is correct?

    Cheers

    Delia
  10. pawprints

    pawprints New Member

    Dr. David Berg did the research...I think for infertility at first.

    It is a well documented theory. I did test positive in another lab test not through HEMEX and the doctor recommended aspirin.
  11. Mikie

    Mikie Moderator

    Isn't the same thing as most blood thickening. Ours is caused by fibrin overgrowth in the bloodstream. Heparin not only causes the fibrin to go away, Heparin is an immune modulator.

    Pathogens thrive in a low-oxygen environment. It is possible that the pathogens themselves cause this fibrin overgrowth to provide hiding places in the blood where the immune system cannot "see" them and to decrease oxygen in the body.

    Heparin is the drug of choice for this kind of hypercoagulation. There are non Rx things one can take but they can be hard on the stomach. I could not tolerate the Tagamet, which will also work. It has to be taken on an empty stomach. There are other enzymes one can take too.

    The HEMEX website is an excellent place to research and gather info to share with the docs.

    Love, Mikie
  12. ldbgcoleman

    ldbgcoleman New Member

    My testng was by quest Diagnostics and they do not sell the Heperin. They did a Thrombotic panel. This is the second time I have been retested. It tests for D-Dimer, Fibrin Monomer, Prothombin Fragment, Thrombin AntiThrombin(The main indicator mine was 60 and now it is 2), Partial Thromboplastin, Hemogram/PLT

    Don't ask me to interpretr all of this but I can see the numbers have changed and by each test they have an acceptable level and interpretation,

    yes I am feeling much much better! It has taken me 9 months to get where I am! Lynn
  13. pawprints

    pawprints New Member

    that the FFCs did different tests. Mine was an ISAC panel from Hemex.

    I used the smaller needle and the shot was easier. Only 5000 more to go!